MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NRG KNEE P/S NRG BEARING INSERT SIZE; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH NRG KNEE P/S NRG BEARING INSERT SIZE; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 82-3-0910
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It has been reported "in a patient with nrg knee replacement, the x3 insert was broken, the patient required a second operation.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a scorpio insert was reported.The event was confirmed via evaluation of provided photographs of the event.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs of the device indicate that the post of the insert has fractured off.Blood is also visible on the device.Additional damage consistent with explantation is present.Clinician review: a review of the provided medical information by a clinical consultant indicated: "the x-rays show a tka with an asymmetric joint space consistent with advanced wear or breakage of the tibial insert.Wear or breakage of a tibial insert necessitating revision surgery is confirmed.The root cause of this mechanical failure cannot be determined from this limited documentation." complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the scorpio insert.The reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs of the device indicate that the post of the insert has fractured off.Blood is also visible on the device.Additional damage consistent with explantation is present.A review of the provided medical information by a clinical consultant indicated: "the x-rays show a tka with an asymmetric joint space consistent with advanced wear or breakage of the tibial insert.Wear or breakage of a tibial insert necessitating revision surgery is confirmed.The root cause of this mechanical failure cannot be determined from this limited documentation." the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
NRG KNEE P/S NRG BEARING INSERT SIZE
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
centennial park, elstree
mahwah, NJ 07430
2018315000
MDR Report Key14748429
Report Number0002249697-2022-00869
Device Sequence Number4878348
Product Code KRO
UDI-Device Identifier04546540364494
UDI-Public04546540364494
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030978
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2026
Device Model Number82-3-0910
Device Catalogue Number82-3-0910
Device Lot Number80500801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date06/20/2022
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexMale